Alert archive / Iowa / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 252, NWS Des Moines, IA

July 16, 2010Franklin County, Wright County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 16, 2010, 9:28 PM CDT for Franklin County, Wright County, Iowa. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2010, 9:28 PM CDT (02:28 UTC)
Expired
Jul 16, 2010, 10:15 PM CDT
In force
47 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Franklin County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 114 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 9:45 PM CDTTSTM WND DMG1 N Galt, IATRAINED SPOTTER REPORTED A 16 INCH DIAMETER TREE DOWN JUST NORTH OF GALT. TIME ESTIMATED.
Jul 16, 10:00 PM CDTTSTM WND DMGRowan, IA2 TO 4 INCH BRANCHES AND POWER LINES DOWN. FROM WRIGHT COUNTY SHERIFF VIA EMERGENCY MANAGER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 16, 4:41 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 2.5 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2010-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2010-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
136 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
2089 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

707 
WUUS53 KDMX 170228
SVRDMX
IAC069-197-170315-
/O.NEW.KDMX.SV.W.0252.100717T0228Z-100717T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
928 PM CDT FRI JUL 16 2010

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN FRANKLIN COUNTY IN NORTH CENTRAL IOWA...
  EASTERN WRIGHT COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 1015 PM CDT

* AT 927 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BELMOND...OR 32 MILES SOUTHWEST OF MASON CITY...AND MOVING
  SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ALEXANDER...GALT...ROWAN...DOWS AND POPEJOY.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 151 AND 166.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A
MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED
BUILDING.

&&

LAT...LON 4289 9350 4258 9324 4255 9334 4255 9339
      4256 9363 4280 9379 4292 9363 4292 9358
TIME...MOT...LOC 0228Z 311DEG 18KT 4280 9360
WIND...HAIL 60MPH 1.00IN

$$

DONAVON
2 follow-up statements
428 
WWUS53 KDMX 170248
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
948 PM CDT FRI JUL 16 2010

IAC069-197-170315-
/O.CON.KDMX.SV.W.0252.000000T0000Z-100717T0315Z/
WRIGHT IA-FRANKLIN IA-
948 PM CDT FRI JUL 16 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
FRANKLIN AND EASTERN WRIGHT COUNTIES UNTIL 1015 PM CDT...

AT 944 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6
MILES WEST OF BELMOND...OR 32 MILES NORTHEAST OF FORT DODGE...MOVING
SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  CLARION...LAKE CORNELIA...ALEXANDER...ROWAN...GALT...DOWS AND
  POPEJOY.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 151 AND 166.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4289 9350 4258 9324 4255 9334 4255 9339
      4256 9363 4280 9379 4292 9363 4292 9358
TIME...MOT...LOC 0248Z 332DEG 26KT 4280 9371
WIND...HAIL 60MPH 1.50IN

$$

DONAVON
731 
WWUS53 KDMX 170311
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1011 PM CDT FRI JUL 16 2010

IAC069-197-170322-
/O.EXP.KDMX.SV.W.0252.000000T0000Z-100717T0315Z/
WRIGHT IA-FRANKLIN IA-
1011 PM CDT FRI JUL 16 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FRANKLIN AND
EASTERN WRIGHT COUNTIES WILL EXPIRE AT 1015 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM.

LAT...LON 4289 9350 4258 9324 4255 9334 4255 9339
      4256 9363 4280 9379 4292 9363 4292 9358
TIME...MOT...LOC 0312Z 332DEG 26KT 4265 9360

$$

DONAVON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 6:37 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jul 16, 6:37 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
637 PM CDT FRI JUL 16 2010

.UPDATE AVIATION DISCUSSION 17/00.

.SHORT TERM /TONIGHT/...
POSSIBILITY FOR A SHOWER OR THUNDERSTORM THIS EVENING...MAINLY
ACROSS THE NORTHERN CWA AS WEAK BOUNDARY SAGGING SOUTHWARD INTO THE
AREA WITH A WEAK SHORTWAVE MOVING THROUGH ALOFT. HAVE KEPT SLIGHT
CHANCE/CHANCE POPS THROUGH 06Z...BUT LIFT NOT ESPECIALLY GREAT...AND
SOUNDINGS SHOW POSSIBILITY OF CAP IN PLACE SO CHANCES ARE SOMEWHAT
UNCERTAIN. OTHERWISE MOISTURE PUSHING INTO CWA FROM THE
SOUTH/SOUTHWEST WITH DEWPOINTS ALREADY IN THE 70S ACROSS WEST
CENTRAL/SOUTHWEST IOWA. THEREFORE KEPT MIN TEMPS UP A BIT
TONIGHT...WITH THE INCREASING MOISTURE. MAY SEE SOME LIGHT FOG
DEVELOP TONIGHT WITH LIGHT WINDS...AND INCREASING MOISTURE BUT HAVE
LEFT ANY MENTION OUT OF THE GRIDS AS DO NOT SEE IF IMPACTING VSBYS
TOO MUCH.

.LONG TERM.../SATURDAY THROUGH FRIDAY/
UPPER HIGH SETTING UP NEAR THE FOUR CORNERS AREA IN THE SOUTHWEST US
KEEPING A NORTHWEST FLOW ALOFT OVER THE UPPER MIDWEST. A PROGRESSIVE
SHORTWAVE TROUGH IS EXPECTED TO MOVE THROUGH THE NORTHERN PLAINS ON
SATURDAY AND INTO THE UPPER MISSISSIPPI VALLEY SATURDAY EVENING.
FIRST CONCERN WILL BE WITH CONVECTION ASSOCIATED WITH A COLD FRONTAL
BOUNDARY MOVING THROUGH SOUTHERN MN AND NORTHERN IOWA TOMORROW
EVENING. DAY TWO SPC OUTLOOK HIGHLIGHTS SLIGHT THREAT ALONG AND
NORTH OF INTERSTATE 80. THE MAIN INSTABILITY AXIS SHOULD SET UP IN
THE WARM SECTOR AHEAD OF THE FRONT LATE SATURDAY AFTERNOON ACROSS
NORTHWEST IA/SOUTHWEST MN. INITIATION SHOULD BEGIN OVER CENTRAL TO
SOUTHWEST MN LATE TOMORROW AFTERNOON AS THE CAP WEAKENS. CAPE VALUES
DURING THE AFTERNOON WILL BE CLOSE TO 6000 J/KG AND 0-6 KM SHEAR
AROUND 40 KTS. CONVECTION SHOULD EVOLVE INTO A FORWARD PROPAGATING
MCS MOVING SOUTHEAST THROUGH IOWA OVERNIGHT INTO SUNDAY
MORNING...ALTHOUGH THE SEVERE ACTIVITY SHOULD REMAIN IN THE HIGH
THETA-E AIR IN NORTH CENTRAL IOWA WHERE MOISTURE CONVERGENCE REMAINS
STRONG.

AFTER THE FRONT MOVES THROUGH...HIGHER POPS WILL REMAIN OVER
SOUTHERN IOWA ON SUNDAY WHERE WAA/ISENTROPIC LIFT REMAIN FAIRLY
STRONG. THIS AREA SHOULD SLOWLY LIFT NORTHWARD ALONG AND AHEAD OF A
WARM FRONT DEPICTED BY GFS/ECMWF THROUGH WEDNESDAY. CONDITIONS ARE
FAVORABLE FOR CONVECTION THROUGH MOST OF NEXT WEEK...HOWEVER DUE TO
UNCERTAINTIES IN TIMING/LOCATION OF CONVECTION WILL KEEP SLIGHT POPS
IN THE EXTENDED PERIODS. HIGHEST SHEAR REMAINS NORTH OF CWA...SO
CHANCES OF SEVERE WEATHER ARE LOW.

EXPECTING CONTINUED WARM TEMPS AND HIGH DEWPOINTS AS MOST OF THE CWA
REMAINS IN THE WARM SECTOR WITH OVERALL SOUTHERLY FLOW...SO KEEPING
BOTH TEMP/DP AT OR ABOVE GUIDANCE.

&&

.AVIATION...
17/00Z...WEAK TROUGH CONTINUES TO DRIFT SOUTH. INSTABILITY HAS SET
UP ALONG THE BOUNDARY...BUT NOT ENOUGH ORGANIZATION TO CAUSE
SIGNIFICANT PROBLEMS. ATTM...KMCW LOOKS TO BE MOST IMPACTED THROUGH
03Z WITH SCT -TSRA. KALO MAY SEE SOME ISO SHRA/TSRA IF THE STORMS
HOLD TOGETHER...BUT DAYTIME HEATING ENDING SOON. KFOD...KDSM...KOTM
WILL REMAIN VFR FOR THE EVENING. CAP BUILDS ON SAT WITH INCREASING
HEAT ADVECTING ACROSS THE REGION. NEXT OPPORTUNITY FOR STORMS WILL
OCCUR AFT 18/00Z AS STRONG THETAE ADVECTION AND SHORT WAVE COMBINE
TO BRING MCS OVER MN AND NORTHERN IA. WILL NEED TO WATCH POTENTIAL
FOR STORMS TO OUTFLOW SW INTO THE WARM SECTOR. THIS WILL BE BEYOND
THIS FORECAST PERIOD...FROM 18/02Z THROUGH 18/12Z. /REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY IN EFFECT TOMORROW
AFTERNOON TO EARLY EVENING FOR IAZ033-034-044>046-057-058-070-
071-081-082-092-093.

&&

SHORT TERM...BEERENDS
LONG TERM...HINSBERGER
AVIATION...REV
Hazardous weather outlook, Jul 16, 5:10 PM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
510 PM CDT FRI JUL 16 2010

IAZ004>007-015>017-023>028-035>038-046>048-059-171000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-HAMILTON-
HARDIN-GRUNDY-GREENE-BOONE-STORY-DALLAS-
510 PM CDT FRI JUL 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED THIS EVENING...WITH SEVERE
THUNDERSTORMS POSSIBLE. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN
SEVERE THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

VERY WARM TEMPERATURES AND HIGH HUMIDITY WILL YIELD HEAT INDEX
READINGS SATURDAY OF 100 TO 105.

SCATTERED THUNDERSTORMS ARE LIKELY TO DEVELOP ACROSS NORTHERN IOWA
LATE TOMORROW EVENING AND SPREAD ACROSS THE AREA EARLY SUNDAY
MORNING. THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND
LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN SATURDAY
NIGHT.

IAZ081-082-092-093-171000-
ADAMS-UNION-TAYLOR-RINGGOLD-
510 PM CDT FRI JUL 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY THIS EVENING...SEVERE
WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AFTER MIDNIGHT
INTO SUNDAY. SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS ARE
POSSIBLE EARLY IN THE MORNING SUNDAY...ESPECIALLY NORTH OF
INTERSTATE 80. CHANCES OF THUNDERSTORMS WILL CONTINUE AT TIMES
SUNDAY NIGHT THROUGH THURSDAY.

A HEAT ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EARLY SUNDAY MORNING.

IAZ033-034-044-045-057-058-070-071-171000-
SAC-CALHOUN-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-
510 PM CDT FRI JUL 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED THIS EVENING...WITH SEVERE
THUNDERSTORMS POSSIBLE. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN
SEVERE THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE LIKELY TO DEVELOP ACROSS NORTHERN IOWA
LATE TOMORROW EVENING INTO SUNDAY MORNING. THESE STORMS COULD BE
SEVERE WITH DAMAGING WINDS AND LARGE HAIL.

A HEAT ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...AND AGAIN SATURDAY
NIGHT INTO SUNDAY MORNING.

IAZ039-049-050-060>062-072>075-083>086-094>097-171000-
BLACK HAWK-MARSHALL-TAMA-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-
MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
510 PM CDT FRI JUL 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

AN ISOLATED THUNDERSTORM IS POSSIBLE THIS EVENING. THE THREAT FOR
SEVERE WEATHER IS MARGINAL. LARGE HAIL AND DAMAGING WINDS WOULD BE
THE MAIN SEVERE THREATS WITH ANY THUNDERSTORMS THAT DEVELOP.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

VERY WARM TEMPERATURES AND HIGH HUMIDITY WILL YIELD HEAT INDEX
READINGS SATURDAY OF 100 TO 105.

THERE IS CHANCE OF THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY.
AN ISOLATED SEVERE STORM IS POSSIBLE...WITH LARGE HAIL AND
DAMAGING WINDS ARE POSSIBLE LATE SATURDAY. CHANCES OF
THUNDERSTORMS WILL CONTINUE AT TIMES SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED SATURDAY NIGHT INTO SUNDAY MORNING.

MJB

In the hours before

Local storm report, Jul 16, 8:00 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
800 PM CDT FRI JUL 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     HAIL             VENTURA                 43.13N 93.46W
07/16/2010  E1.00 INCH       CERRO GORDO        IA   ASOS

            REPORTED BY THE VENTURA FIRE DEPARTMENT

&&

RDONAVON
Local storm report, Jul 16, 8:19 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
819 PM CDT FRI JUL 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 PM     FUNNEL CLOUD     2 NNW CORWITH           43.02N 93.97W
07/16/2010                   HANCOCK            IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED A FUNNEL CLOUD HALF WAY TO THE
            GROUND.

&&

RHATTEBE
Local storm report, Jul 16, 8:46 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
846 PM CDT FRI JUL 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 PM     FUNNEL CLOUD     3 N RENWICK             42.87N 93.98W
07/16/2010                   WRIGHT             IA   TRAINED SPOTTER

            WALL CLOUD AND FUNNEL CLOUD LOWERING AND RAISING. LOOKING
            NORTHWARD.

&&

RDONAVON
Local storm report, Jul 16, 8:49 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
849 PM CDT FRI JUL 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     FUNNEL CLOUD     2 NW KANAWHA            42.95N 93.82W
07/16/2010                   HANCOCK            IA   TRAINED SPOTTER

            LOCATION ESTIMATED. FUNNEL CLOUDS LOWERING AND RETURING
            TO CLOUD BETWEEN CORWITH AND KANAWHA.

&&

RDONAVON
Local storm report, Jul 16, 9:02 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
902 PM CDT FRI JUL 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 PM     FUNNEL CLOUD     MASON CITY              43.15N 93.20W
07/16/2010                   CERRO GORDO        IA   LAW ENFORCEMENT

            FUNNEL CLOUD REPORT FROM SOUTH SIDE OF MASON CITY.

&&

RDONAVON
Local storm report, Jul 16, 9:08 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
908 PM CDT FRI JUL 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 PM     HEAVY RAIN       5 NNE GARNER            43.16N 93.55W
07/16/2010  E3.50 INCH       HANCOCK            IA   TRAINED SPOTTER

            RAINFALL ESTIMATED.

&&

RVACHALE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 7:06 PM CDTSevere Thunderstorm WarningDMXWorth24 min
Jul 16, 7:13 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock, Winnebago, Worth32 min
Jul 16, 7:43 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock32 min
Jul 16, 8:11 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock49 min
Jul 16, 8:27 PM CDTTornado WarningDMXHancock, Wright33 min
Jul 16, 8:41 PM CDTTornado WarningDMXCerro Gordo, Franklin, Hancock, Wright34 min
Jul 16, 8:44 PM CDTAreal Flood AdvisoryDMXCerro Gordo, Hancock3 hr
Jul 16, 9:03 PM CDTSevere Thunderstorm WarningDMXButler, Cerro Gordo, Franklin42 min
Jul 16, 9:17 PM CDTTornado WarningDMXFranklin28 min
Jul 16, 9:55 PM CDTTornado WarningDMXFranklin, Hardin, Wright35 min
Jul 16, 10:03 PM CDTSevere Thunderstorm WarningDMXHamilton, Wright42 min
Jul 16, 10:42 PM CDTSevere Thunderstorm WarningDMXHamilton, Hardin, Story48 min
Jul 16, 10:54 PM CDTSevere Thunderstorm WarningDMXHamilton, Humboldt, Webster, Wright51 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.